Alert archive / Montana / High Wind Warnings in 2022

High Wind Warning 10, NWS Great Falls, MT

February 6, 2022

NWS Great Falls, MT issued this high wind warning at Feb 6, 2022, 3:39 AM MST. It took effect at Feb 7, 2022, 2:43 AM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 6, 2022, 3:39 AM MST (10:39 UTC)
In effect from
Feb 7, 2022, 2:43 AM MST
Expired
Feb 7, 2022, 9:00 PM MST
In force
18 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

540 
WWUS75 KTFX 061039
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
339 AM MST Sun Feb 6 2022

MTZ009-010-048-062300-
/O.UPG.KTFX.HW.A.0006.220207T1800Z-220208T0300Z/
/O.NEW.KTFX.HW.W.0010.220207T1200Z-220208T0400Z/
Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky
Mountain Front-
Including the following locations: Marias Pass, Bynum, Choteau,
Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank
339 AM MST Sun Feb 6 2022

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 9 PM MST MONDAY...

* WHAT...Southwest winds 40 to 50 mph, with gusts up to 80 mph 
  expected.

* WHERE...The Rocky Mountain Front, including all of Glacier County.

* WHEN...From 5 AM to 9 PM MST Monday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ012-013-044>046-049-050-062300-
/O.UPG.KTFX.HW.A.0006.220207T1900Z-220208T0300Z/
/O.NEW.KTFX.HW.W.0010.220207T1600Z-220208T0400Z/
Cascade-Chouteau-Toole-Liberty-Eastern Pondera-Eastern Teton-
Judith Basin-
Including the following locations: Stanford, Raynesford, Carter,
Shelby, Sunburst, Hobson, Whitlash, Fairfield, Cascade, Brady,
Dutton, Chester, Great Falls, Fort Benton, Conrad, Big Sandy,
Kings Hill Pass, and Belt
339 AM MST Sun Feb 6 2022

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM MST MONDAY...

* WHAT...Southwest winds 35 to 45 mph, with gusts up to 60 mph 
  expected.

* WHERE...Cascade, Judith Basin, Chouteau, Eastern Pondera, Eastern 
  Teton, Liberty and Toole Counties.

* WHEN...From 9 AM to 9 PM MST Monday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ014-054-062300-
/O.NEW.KTFX.HW.W.0010.220207T1600Z-220208T0400Z/
Central and Southern Lewis and Clark-Meagher-
Including the following locations: Lincoln, Deep Creek Pass,
Martinsdale, Helena, MacDonald Pass, Rogers Pass, White Sulphur
Springs, and Flesher Pass
339 AM MST Sun Feb 6 2022

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM MST MONDAY...

* WHAT...Southwest winds 35 to 45 mph, with gusts up to 60 mph 
  expected.

* WHERE...Meagher and Central and Southern Lewis and Clark Counties.

* WHEN...From 9 AM to 9 PM MST Monday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ011-047-051-062300-
/O.NEW.KTFX.HW.A.0007.220207T1800Z-220208T0600Z/
Hill-Blaine-Fergus-
Including the following locations: Hays, Lewistown Divide,
Rudyard, Rocky Boy, Havre, Winifred, Grass Range, Lewistown,
Chinook, and Harlem
339 AM MST Sun Feb 6 2022

...HIGH WIND WATCH IN EFFECT
FROM MONDAY MORNING THROUGH MONDAY EVENING...

* WHAT...Southwest winds 35 to 45 mph, with gusts up to 60 mph 
  possible.

* WHERE...Fergus, Blaine and Hill Counties.

* WHEN...From Monday morning through Monday evening.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

Brusda
4 follow-up statements
165 
WWUS75 KTFX 062000
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
100 PM MST Sun Feb 6 2022

MTZ011-047-051-071200-
/O.UPG.KTFX.HW.A.0007.220207T1800Z-220208T0600Z/
/O.EXB.KTFX.HW.W.0010.220207T1800Z-220208T0600Z/
Hill-Blaine-Fergus-
Including the following locations: Hays, Lewistown Divide,
Rudyard, Rocky Boy, Havre, Winifred, Grass Range, Lewistown,
Chinook, and Harlem
100 PM MST Sun Feb 6 2022

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 11 PM MST MONDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...Fergus, Blaine and Hill Counties.

* WHEN...From 11 AM to 11 PM MST Monday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ009-010-048-071200-
/O.CON.KTFX.HW.W.0010.220207T1200Z-220208T0400Z/
Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky
Mountain Front-
Including the following locations: Marias Pass, Bynum, Choteau,
Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank
100 PM MST Sun Feb 6 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 9 PM MST 
MONDAY...

* WHAT...Southwest winds 40 to 50 mph with gusts up to 80 mph 
  expected.

* WHERE...The Rocky Mountain Front, including all of Glacier County.

* WHEN...From 5 AM to 9 PM MST Monday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ012>014-044>046-049-050-054-071200-
/O.CON.KTFX.HW.W.0010.220207T1600Z-220208T0400Z/
Cascade-Chouteau-Central and Southern Lewis and Clark-Toole-
Liberty-Eastern Pondera-Eastern Teton-Judith Basin-Meagher-
Including the following locations: Deep Creek Pass, Raynesford,
Shelby, Martinsdale, Fairfield, MacDonald Pass, Rogers Pass,
Sunburst, Great Falls, Flesher Pass, Kings Hill Pass, Lincoln,
Brady, Stanford, Cascade, Dutton, Chester, Conrad, Big Sandy,
Carter, Whitlash, Helena, Fort Benton, White Sulphur Springs,
Belt, and Hobson
100 PM MST Sun Feb 6 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MST 
MONDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Cascade, Judith Basin, Meagher, Chouteau, Eastern Pondera, 
  Eastern Teton, Liberty, Toole and Central and Southern Lewis and 
  Clark Counties.

* WHEN...From 9 AM to 9 PM MST Monday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

Hoenisch
959 
WWUS75 KTFX 070943
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
243 AM MST Mon Feb 7 2022

MTZ009-010-048-080000-
/O.EXT.KTFX.HW.W.0010.220207T0943Z-220208T0400Z/
Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky
Mountain Front-
Including the following locations: Marias Pass, Bynum, Choteau,
Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank
243 AM MST Mon Feb 7 2022

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MST THIS EVENING...

* WHAT...Southwest winds 40 to 50 mph, with gusts up to 80 mph 
  expected.

* WHERE...The Rocky Mountain Front, including all of Glacier County.

* WHEN...Until 9 PM MST this evening.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ012>014-044>046-049-050-054-080000-
/O.CON.KTFX.HW.W.0010.220207T1600Z-220208T0400Z/
Cascade-Chouteau-Central and Southern Lewis and Clark-Toole-
Liberty-Eastern Pondera-Eastern Teton-Judith Basin-Meagher-
Including the following locations: Deep Creek Pass, Raynesford,
Shelby, Martinsdale, Fairfield, MacDonald Pass, Rogers Pass,
Sunburst, Great Falls, Flesher Pass, Kings Hill Pass, Lincoln,
Brady, Stanford, Cascade, Dutton, Chester, Conrad, Big Sandy,
Carter, Whitlash, Helena, Fort Benton, White Sulphur Springs,
Belt, and Hobson
243 AM MST Mon Feb 7 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 
PM MST THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph, with gusts up to 65 mph 
  expected.

* WHERE...Cascade, Judith Basin, Meagher, Chouteau, Eastern Pondera, 
  Eastern Teton, Liberty, Toole and Central and Southern Lewis and 
  Clark Counties.

* WHEN...From 9 AM this morning to 9 PM MST this evening.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ011-047-051-080000-
/O.CON.KTFX.HW.W.0010.220207T1800Z-220208T0600Z/
Hill-Blaine-Fergus-
Including the following locations: Hays, Lewistown Divide,
Rudyard, Rocky Boy, Havre, Winifred, Grass Range, Lewistown,
Chinook, and Harlem
243 AM MST Mon Feb 7 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 
PM MST THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Fergus, Blaine and Hill Counties.

* WHEN...From 11 AM this morning to 11 PM MST this evening.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

AM
214 
WWUS75 KTFX 072057
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
157 PM MST Mon Feb 7 2022

MTZ009-010-048-080400-
/O.CON.KTFX.HW.W.0010.000000T0000Z-220208T0400Z/
Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky
Mountain Front-
Including the following locations: Marias Pass, Bynum, Choteau,
Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank
157 PM MST Mon Feb 7 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

* WHAT...Southwest winds 40 to 50 mph, with gusts up to 80 mph 
  expected.

* WHERE...The Rocky Mountain Front, including all of Glacier County.

* WHEN...Until 9 PM MST this evening.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles. Patchy blowing dust possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ011-047-051-080400-
/O.CON.KTFX.HW.W.0010.000000T0000Z-220208T0600Z/
Hill-Blaine-Fergus-
Including the following locations: Hays, Lewistown Divide,
Rudyard, Rocky Boy, Havre, Winifred, Grass Range, Lewistown,
Chinook, and Harlem
157 PM MST Mon Feb 7 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS 
EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Fergus, Blaine and Hill Counties.

* WHEN...Until 11 PM MST this evening.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles. Patchy blowing dust possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ012>014-044>046-049-050-054-080400-
/O.CON.KTFX.HW.W.0010.000000T0000Z-220208T0400Z/
Cascade-Chouteau-Central and Southern Lewis and Clark-Toole-
Liberty-Eastern Pondera-Eastern Teton-Judith Basin-Meagher-
Including the following locations: Deep Creek Pass, Raynesford,
Shelby, Martinsdale, Fairfield, MacDonald Pass, Rogers Pass,
Sunburst, Great Falls, Flesher Pass, Kings Hill Pass, Lincoln,
Brady, Stanford, Cascade, Dutton, Chester, Conrad, Big Sandy,
Carter, Whitlash, Helena, Fort Benton, White Sulphur Springs,
Belt, and Hobson
157 PM MST Mon Feb 7 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph, with gusts up to 65 mph 
  expected.

* WHERE...Cascade, Judith Basin, Meagher, Chouteau, Eastern Pondera, 
  Eastern Teton, Liberty, Toole and Central and Southern Lewis and 
  Clark Counties.

* WHEN...Until 9 PM MST this evening.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles. Patchy blowing dust possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

RG
254 
WWUS75 KTFX 080351
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
851 PM MST Mon Feb 7 2022

MTZ011-047-051-080500-
/O.CAN.KTFX.HW.W.0010.000000T0000Z-220208T0600Z/
Hill-Blaine-Fergus-
Including the following locations: Hays, Lewistown Divide,
Rudyard, Rocky Boy, Havre, Winifred, Grass Range, Lewistown,
Chinook, and Harlem
851 PM MST Mon Feb 7 2022

...HIGH WIND WARNING IS CANCELLED...

Winds will continue to weaken overnight tonight, and high winds have 
ended across the plains. A few small areas of blowing dust remain 
possible.

$$

MTZ009-010-012>014-044>046-048>050-054-080500-
/O.EXP.KTFX.HW.W.0010.000000T0000Z-220208T0400Z/
Northern Rocky Mountain Front-Eastern Glacier-Cascade-Chouteau-
Central and Southern Lewis and Clark-Toole-Liberty-Eastern
Pondera-Southern Rocky Mountain Front-Eastern Teton-Judith Basin-
Meagher-
Including the following locations: Deep Creek Pass, Raynesford,
Shelby, Martinsdale, Fairfield, MacDonald Pass, Rogers Pass,
Sunburst, Marias Pass, Choteau, Logan Pass, Great Falls, Flesher
Pass, Kings Hill Pass, Lincoln, Brady, Stanford, Browning, Bynum,
Augusta, Cascade, Dutton, Chester, Conrad, Big Sandy, Carter,
Heart Butte, Cut Bank, Whitlash, Helena, Fort Benton, White
Sulphur Springs, Hobson, and Belt
851 PM MST Mon Feb 7 2022

...HIGH WIND WARNING WILL EXPIRE AT 9 PM MST THIS EVENING...

Winds will continue to weaken overnight tonight, and high winds have 
ended across the plains. A few small areas of blowing dust remain 
possible.

$$

Ludwig

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Feb 5, 11:00 PM MST, 4 hours 39 minutes earlier.

Area forecast discussion, Feb 5, 11:00 PM MST, 4 hours 39 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1100 PM MST Sat Feb 5 2022

Aviation Section Updated

.UPDATE...
Main adjustment to overnight forecast period was to cancel the
Winter Weather Advisory for the Little Belt Mountains early. Radar
imagery and web cameras indicate that the snowfall there has tapered
off quite a bit, and any additional accumulation there should remain
less than one inch, which should mostly be above mountain pass
level. However, have increased the light snow coverage south over
the remainder of Meagher County through around midnight, as radar
imagery has now moved light snow into that area. Similarly,
additional snowfall should be light there with little additional
accumulation, as seen on area web cameras. Have also decreased winds
through around midnight over the plains, but am expecting westerly
winds to gradually increase there toward morning. Otherwise,
temperatures appear to be mostly on track.
-Coulston

&&

.SYNOPSIS...
Snow showers associated with a weather disturbance tracking
southeast across the area this evening will diminish overnight.
Otherwise, a dry end to the weekend and start to next week is
expected with temperatures warming well above seasonal averages
by Monday. Another round of strong wind is likely on Monday
across the plains.

&&

.AVIATION...
1100 PM MST Sat Feb 5 2022 (06/06Z TAF period)

An area of light snow will continue to move eastward across Central
MT through about 10z. Some MVFR/IFR conditions are possible in this
band of snow, along with mountain obscurations. Otherwise, expect
VFR conditions to prevail across the region through the period.
Surface winds will once again increase by late morning across the
region, and be windy at times on Sunday afternoon. Brusda

Refer to weather.gov/zlc for more detailed regional aviation
weather and hazard information.

&&

.PREV DISCUSSION...
/ISSUED 430 PM MST Sat Feb 5 2022/

Area remains under a slightly cyclonic NW flow aloft this evening
with one more emebedded shortwave disturbance to move through the
region before upper level ridging builds east later tonight
through early Monday. Scattered snow showers mainly affect
mountain areas through evening as well as much of Judith Basin
and Fergus contiues where NW mid level flow will bring some
enhanced precipitation coverage to areas near the Little Belts and
Snowies. Still expecting any impactful snow accumulation of more
than an inch to be confined to the higher elevations in the Little
Belts, including US-89 over Kings Hill, where a Winter Weather
Advisory continues through 9pm this evening.

Dry, sunny and increasingly mild conditions are expected Sunday
into Monday as the upper ridge builds across the region. Warmest
temperatures will be across the north-central MT plains where
afternoon temperatures reach the mid to upper 40s at most
locations Sunday and may reach the mid-upper 50s by Monday. A
shortwave disturbance moving into BC Monday crashes the upper
level ridge and moves quickly SE across the region late Monday
and Monday night. Main impact from this system will likely be
another round of strong winds across the north-central MT plains
late Monday. Favorable temperature/wind profiles support strong
winds along the east slopes Monday morning and afternoon timing
of the frontal feature should help translate strong winds east
across north- central MT Monday afternoon and evening. Ensemble
model guidance also continues to support a high probability for
gusts greater than 55 mph across areas along and west of I-15 and
east across Cascade, southern Chouteau and Judith Basin counties,
where a High Wind Watch has been posted.

Upper level ridging rebuilds quickly to our west Tuesday through
the rest of next week with just some weak embedded shortwave
disturbances moving through NW flow aloft at times. This will
maintain overall dry and mild conditions across the area with
daytime temperatures potentially peaking in the mid to upper 50s
again on Thursday over the plains. Hoenisch

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  24  46  31  55 /   0   0   0   0
CTB  24  43  29  51 /   0   0   0   0
HLN  22  42  22  48 /  10   0   0   0
BZN  12  37  12  43 /  10   0   0   0
WYS   0  29  -1  32 /  20   0   0   0
DLN  14  37  16  42 /   0   0   0   0
HVR  23  45  28  53 /   0   0   0   0
LWT  21  42  27  51 /  20   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Monday afternoon through Monday evening
Cascade...Chouteau...Eastern Pondera...Eastern Teton...Judith
Basin...Liberty...Toole.

High Wind Watch from Monday morning through Monday evening
Eastern Glacier...Northern Rocky Mountain Front...Southern Rocky
Mountain Front.

&&

http://www.weather.gov/greatfalls

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 3:39 AM MSTHigh Wind WatchTFX9 hr

Nearby

High Wind Warnings in Montana, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.